Alert archive / Texas / Heat Advisories in 2021

Heat Advisory 6, NWS Amarillo, TX

September 11, 2021Randall County, Texas

NWS Amarillo, TX issued this heat advisory at Sep 11, 2021, 2:39 AM CDT for Randall County, Texas. It took effect at Sep 11, 2021, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2021, 2:39 AM CDT (07:39 UTC)
In effect from
Sep 11, 2021, 12:00 PM CDT
Expired
Sep 11, 2021, 6:00 PM CDT
In force
6 hr
Issued by
NWS Amarillo, TX

County Randall County, TX

The radar

The Amarillo radar (KAMA), 34 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 907 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
907 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
3383 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

114 
WWUS74 KAMA 110739
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
239 AM CDT Sat Sep 11 2021

TXZ317-111600-
/O.NEW.KAMA.HT.Y.0006.210911T1700Z-210911T2300Z/
Palo Duro Canyon-
Including the cities of Palo Duro Canyon State Park
239 AM CDT Sat Sep 11 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS 
EVENING...

* WHAT...High temperature up to 105 degrees expected.

* WHERE...Palo Duro Canyon.

* WHEN...From Noon today to 6 PM CDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

Ward
1 follow-up statement
636 
WWUS74 KAMA 111543
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1043 AM CDT Sat Sep 11 2021

TXZ317-112300-
/O.CON.KAMA.HT.Y.0006.210911T1700Z-210911T2300Z/
Palo Duro Canyon-
Including the cities of Palo Duro Canyon State Park
1043 AM CDT Sat Sep 11 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...High temperature up to 105 degrees expected.

* WHERE...Palo Duro Canyon.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

LG

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this heat advisory went out at Sep 11, 1:04 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Sep 11, 1:04 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
104 AM CDT Sat Sep 11 2021

.AVIATION...06z TAF Cycle...

VFR conditions are expected through the period with mostly clear
skies. Southwest winds are expected to be breezy with gusty
conditions developing by 15z and subsiding after 00z. Some
marginal low level wind shear is possible through the early
morning hours, with potentially more notable LLWS towards the end
of this forecast. For now, confidence in thresholds being met were
too low, so have kept LLWS mentions out of TAFs.

Ward

&&

.PREV DISCUSSION... /Issued 642 PM CDT Fri Sep 10 2021/

AVIATION...00z TAFs...

VFR conditions are expected during the TAF period. There is
some concern for LLWS tonight that would mainly impact KGUY. Model
guidance suggests winds around 2k ft may be 30-35 kts between
07-10z. However, the vector difference between the surface and 2k
ft is not expected to meet thresholds, so have not included
mentions of LLWS at this time. Otherwise, winds will shift to out
of the south and may gust in the afternoon up to 25-30 kts.

Muscha/Andrade

PREV DISCUSSION... /Issued 154 PM CDT Fri Sep 10 2021/

DISCUSSION...Tonight through Thursday Night...
Overall a fairly quiet forecast, with possibly some precipitation
Tuesday night. High pressure centered just west of the Panhandles
will slowly become compressed into a more zonal flow over the
next couple days. Highs today and tomorrow will be almost the
same, with widespread upper 90s to lower 100s. In general not much
chance for any precipitation as RH values will be pretty low each
afternoon. There might be a stray shower that tries to impact the
northwest on Saturday evening, but the chances look very slim
with the limited moisture available.

As the zonal flow continues over the weekend into early next week,
we will await an approaching upper level trough on Tuesday, and
the temperatures will gradually cool, but still be in the 90s. It
appears at this time that the front will move through Tuesday
night. However, there might be some activity ahead of the front
Tuesday afternoon, so do have some pops in just in case. There is
still the possibility that this becomes a dryslot cold front
situation and the Panhandles get nothing. On the flip side, the
models are starting to trend in favor of the precipitation, as the
GFS has been pretty consistent and now the EC is trying to add
more moisture with each run. With the frontal passage there will
be a cool down and a break in the hot temperatures, with highs
backing of into the lower to mid 80s on Wednesday and then a bit
warmer on Thursday.

Weber

FIRE WEATHER...

While today is a very mild day for any fire concerns, the very low
RH values in the northwest will continue to at least keep the
Fire Weather threat elevated, mainly from an initial attack
aspect. Tomorrow, surface gradients will be stronger and winds 20
to 25 mph will be possible. RH values could be as low as 8
percent. If the winds strongest time can line up with the lowest
RH value, then we might be able to get an RFTI of 5 to maybe 6
tomorrow. So right now the Fire Weather threat remains elevated.

Weber

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

7/7
Hazardous weather outlook, Sep 10, 1:56 PM CDT, 12 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
156 PM CDT Fri Sep 10 2021

OKZ001>003-TXZ001>020-317-110700-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
156 PM CDT Fri Sep 10 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Elevated fire weather conditions will continue this evening with
the main factor being the dryness in the northwest.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Elevated fire weather expected on Saturday across portions of the
northern Texas and Oklahoma Panhandles.

Thunderstorms are possible Tuesday Night favoring eastern and
central portions of the combined Panhandles. The probability for
widespread severe weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
possible elevated Fire Weather conditions today and Saturday
afternoon.

Nearby

Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.